My friend, age 40, is in federal prison with few resources. He would like know if reaction to the drugs could have caused the heart attacks and the rash and what can be done now. He sent pictures of the rash, but not able to post here.
I must assume he has these meds ordered and administered by medical staff at the prison. you don't mention the doses which could be significant. The rash is highly suspicious sounding for an allergic reaction to one of the meds if it started after beginning these meds. Prednisone is often used for allergic reactions like this as well as for pain. Amitriptyline is an antidepressant which can cause drowsiness. Indomethicin is an anti inflammatory along the lines of ibuprofen but harsher to the body and if he is allergic to it can cause a rash. I am not aware of any of these having a history of causing heart attacks directly. If he has not reported this to his physician or medical staff available, he should do this as soon as possible. Large doses of prednisone over long period can cause lots of problems.
I'm not sure what you mean by few resources since he is in a system that does provide medical care although I am acutely aware that it's delivery is likely substandard. His only resource is to continue to communicate concerns about his rash to the staff and ask his questions of them which should include worrying less about what cause the past heart attacks and how to prevent further ones.. I hope this bit of information has helped a little. May God bless him
Hi, Amitryptyline is in a class of antidepressants called 'tricyclics'. There are potential for health risks, as it shows in the paragraph i have pasted below;
Powerful anti-depressants taken by hundreds of thousands of people could significantly raise the chances of heart disease, scientists have found.
Men and women taking tricyclics are 35 per cent more likely to develop a range of cardiac problems, from heart attacks to strokes.
They also have a greater chance of needing bypass surgery and other heart operations than those taking different anti-depressants or none at all.
I take amitriptyline at 50mg, so i know i'm at risk. I don't take them for the antidepressant properties, but for pain relief and to help my insomnia. It would probably be a good idea to try an SSRI such as citalopram.
Yes, yes, and yes. Not only the amitrityline, but the Indomyacine can cause a heart attack. It is a very strong NSAID, and a lot of them were taken off of the market because of people having heart attacks. If you remember Bextra, and the other NSAIDS that do not bother your stomach supposedly, just your heart. They have also changed the warnings on the OTC NSAIDS such as Ibuprofen, Aleve, Motrin, etc. Also can cause a skin rash. I wish I were as computer savvy as the others, but if you look these meds up at the top of the page, you can see what the side effects are. Good luck to your friend.
- Indomethacin Information for Consumers
- Indomethacin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Indomethacin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 7 Oct 2009 • 93 answers
Posted 17 Jun 2010 • 3 answers
Posted 20 Jul 2010 • 1 answer
Posted 15 Feb 2013 • 3 answers
Posted 19 May 2015 • 2 answers